Louisiana, 2004

Hail in Louisiana, May 10, 2004

May 10, 2004 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 10, 12:45 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, May 10, 12:45 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CDT MON MAY 10 2004

.DISCUSSION...
LOW LEVEL CONVERGENCE HAS INCREASED OVER SE ST TAMMANY AND SRN PEARL
RIVER COUNTY IN THE PAST 2 TO 3 HOURS RESULTING IN PORTIONS OF SLIDELL
RECEIVING UP TO 8 TO 10 INCHES OF RAINN A 2 TO 3 HOUR PERIOD. THIS
HAS PROMPTED AT FLASH FLOOD WARNING AND A FEW HOUSES HAVE REPORTED
WATER IN THEM AS WELL AS EXTENSIVE STREET AND ROAD FLOODING. ADDITIONAL
HEAVY RAINS LIKELY THIS AFTN FOR SOME OF THE SAME AREA. ALSO, LOW
LEVEL CONVERGENCE IS DEVELOPING OVER PORTIONS OF THE NEW ORLEANS METRO
AREA WITH HEAVY TSTMS DEVELOPING ON THE SOUTH SHORE. SOME STREET
FLOODING MAY DEVELOPIN THAT AREA. THIS ACTIVITY IS BEGINNING TRIGGERED
AND CONCENTRATED BY A WEAK DISTURBANCE ALOFT INTERACTING WITH A MESO
BOUNDARY SET-UP BY A RAIN COOLED BOUNDARY. RAINFALL AMOUNTS HAVE
AVERAGED 2 TO 3 INCHES PER HOUR IN THE AREA OF STRONGEST
CONVECTION.
&&

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

05
Hazardous weather outlook, May 10, 10:00 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON MAY 10 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A DEEP MOIST ATMOSPHERE COUPLED WITH DAYTIME HEATING WILL MAKE
WATERSPOUTS POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW
THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED.

In the hours before

Local storm report, May 10, 12:44 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
144 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      SLIDELL                 30.28N 89.78W
05/10/2004                   ST. TAMMANY        LA   LAW ENFORCEMENT

            TWO HOMES FLOODED NEAR INTERSECTION OF HIGHWAY 11 AND SUN
            VALLEY STREET.

1240 PM     FLOOD            EDEN ISLE               30.23N 89.80W
05/10/2004                   ST. TAMMANY        LA   LAW ENFORCEMENT

            STREET FLOODING REPORTED.

&&

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
May 10, 2:27 PM CST
Where
Jefferson County, Metairie
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.983, -90.150

Golfball size hail was reported near the Elmwood Shopping Center.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396319.